Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 308, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Nov 18, 2021, 10:59 AM EST. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2021, 10:59 AM EST (15:59 UTC)
- Expired
- Nov 18, 2021, 12:00 PM EST
- In force
- 61 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Nov 18, 4:27 AM EST, 6 hours 32 minutes earlier.
Area forecast discussion, Nov 18, 4:27 AM EST, 6 hours 32 minutes before
Area Forecast Discussion National Weather Service Key West FL 427 AM EST Thu Nov 18 2021 .DISCUSSION... Mostly cloudy skies prevail across the Florida Keys on this early Thursday morning, with rather warm temperatures for a November night hovering in the mid 70s. Radar detects scattered showers and areas of light rain around the Lower Keys, extending south and west into the Lower Straits, while the Upper Keys remain dry. Surface analysis depicts high pressure centered over the western Atlantic to the north of Bermuda, with a cold front extending from the eastern Great Lakes to South Texas. Aloft, the front is supported by a formidable longwave trough over the central CONUS. To the south and east of the advancing trough, a broad warm advection pattern is sparking clusters of deep convection over the Yucatan Channel and SE Gulf of Mexico. The 00Z Key West sounding reflected rapid change from 24 hours earlier, with PW increasing to 2 inches (well above the 90th percentile for this date) and the earlier inversions wiped out. MIMIC-TPW satellite imagery shows the Keys and far South Florida embedded in a plume of copious moisture extending from east of the Bahamas to the southern Gulf. There continues to be quite a bit of uncertainty as to how things will evolve during the next 12-24 hours. Much of the model guidance now shows the best areas of warm advection and heaviest areas of rainfall occurring initially to the west and eventually to the northwest and north of the Keys. While we still expect showers and perhaps an isolated thunderstorm to produce measurable rainfall for most of the Keys, some areas, especially in the Upper Keys, may not see all that much rain today. Have maintained likely PoPs for today and tonight, but did shave them back slightly from the previous forecast. Also reduced thunder to slight chance due to expected weak instability and poor mid level lapse rates, as well as the lack of lightning observed during the night across our area. For Friday through Saturday, passage of the longwave trough well to our north will end the warm advection pattern, but we will be left with lingering moisture within easterly flow as the surface cold front stalls and dissipates over central Florida, and have maintained mostly cloudy skies and chance PoPs. A drier airmass should filter in from the NW by Sunday, bringing more sunshine and taking PoPs down to slight chance. Temps will change little through the weekend, with highs around 80 and lows mostly in the lower 70s. Guidance remains consistent in showing a strong cold front blasting through the Keys Monday night. Only isolated showers will be possible ahead of and along the front, with strong northerly winds and noticeably cooler temps behind the front. Have lowered forecast temps a category for Tuesday and Tuesday night, but the latest MEX/ECM guidance is lower still. By Wednesday morning, we may well see our first temps in the 50s for much of the Keys since early February. && .MARINE... East winds have been running around 20 knots during the night at multiple obs sites along the reef, while they remain several knots lower on the Bay side at Long Key, and have recently decreased to around 15 knots at Smith Shoal Light. We will post a Small Craft Advisory for Hawk Channel and the Straits with the 430 AM forecast issuance. Winds should come down later this morning, and decrease further during the afternoon. Light breezes tonight will become gentle to moderate from the northeast on Friday, then fresh on Friday night, with Small Craft Exercise Caution headlines probably needed and some chance for SCA. Breezes will decrease again on Saturday for most of the waters, then become light on Sunday. Winds will turn to the northwest and begin to increase on Monday as a strong cold front approaches. This front is forecast to blast through the Keys waters Monday night, bringing strong northerly breezes, with SCA likely needed for all waters. && .AVIATION... Showers in the vicinity of both the EYW and MTH terminals will continue through the forecast period, thus, Sub-VFR conditions may be possible. There is also a chance of VCTS conditions today and tonight, however, uncertainty is too high at the moment to include VCTS conditions in the current terminal forecasts. Otherwise, surface winds will be out of the northeast to east between 4 to 11 knots. && .CLIMATE... In 1886, the daily record high temperature of 90F was recorded at Key West. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ042>044-052>055-072>075. && Public/Marine/Fire...Jacobson Aviation/Nowcasts....KR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 18, 4:27 AM EST, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 427 AM EST Thu Nov 18 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-191000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 427 AM EST Thu Nov 18 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory is in effect this morning for Hawk Channel and the Straits of Florida, due to east winds near 20 knots, and seas up to 7 feet in the Straits of Florida. Winds are expected to decrease below 20 knots later this morning, and decrease further this afternoon. Isolated thunderstorms are expected today and tonight. The main hazards will be lightning and locally gusty winds. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated thunderstorms will be possible on Friday. The main hazards will be lightning and locally gusty winds. A Small Craft Advisory may be required for parts of the Keys coastal waters on Friday night into Saturday. A strong cold front is forecast to blast through the Keys coastal waters Monday night, with Small Craft Advisories likely needed for all waters for Monday night and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 4:24 AM EST | Small Craft Advisory | KEY | 12 hr | |
| Nov 18, 5:28 AM EST | Special Marine Warning | KEY | 62 min | |
| Nov 18, 6:21 AM EST | Special Marine Warning | KEY | 25 min | |
| Nov 18, 6:24 AM EST | Special Marine Warning | KEY | 54 min | |
| Nov 18, 7:17 AM EST | Special Marine Warning | KEY | 28 min | |
| Nov 18, 9:24 AM EST | Special Marine Warning | KEY | 40 min | |
| Nov 18, 9:45 AM EST | Special Marine Warning | KEY | 37 min | |
| Nov 18, 9:59 AM EST | Special Marine Warning | KEY | 38 min | |
| Nov 18, 10:30 AM EST | Special Marine Warning | KEY | 60 min | |
| Nov 18, 11:27 AM EST | Special Marine Warning | KEY | 63 min | |
| Nov 18, 11:54 AM EST | Special Marine Warning | KEY | 21 min | |
| Nov 18, 12:31 PM EST | Special Marine Warning | KEY | 29 min | |
| Nov 18, 12:37 PM EST | Special Marine Warning | KEY | 23 min | |
| Nov 18, 12:55 PM EST | Special Marine Warning | KEY | 65 min | |
| Nov 18, 2:00 PM EST | Special Marine Warning | KEY | 60 min | |
| Nov 18, 2:07 PM EST | Special Marine Warning | KEY | 68 min | |
| Nov 18, 2:24 PM EST | Special Marine Warning | KEY | 66 min | |
| Nov 18, 2:45 PM EST | Areal Flood Advisory | KEY | Monroe | 3 hr |
| Nov 18, 2:46 PM EST | Areal Flood Advisory | KEY | Monroe | 3 hr |
| Nov 18, 2:56 PM EST | Special Marine Warning | KEY | 34 min | |
| Nov 18, 3:27 PM EST | Special Marine Warning | KEY | 18 min | |
| Nov 18, 3:38 PM EST | Special Marine Warning | KEY | 34 min | |
| Nov 18, 3:46 PM EST | Special Marine Warning | KEY | 41 min | |
| Nov 18, 3:48 PM EST | Special Marine Warning | KEY | 39 min | |
| Nov 18, 5:14 PM EST | Special Marine Warning | KEY | 17 min | |
| Nov 18, 5:30 PM EST | Special Marine Warning | KEY | 45 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.